Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 2, 2017, 3:49 PM EST. It took effect at Jan 3, 2017, 4:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2017, 3:49 PM EST (20:49 UTC)
- In effect from
- Jan 3, 2017, 4:00 PM EST
- Expired
- Jan 3, 2017, 10:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
509 WHUS73 KIWX 022049 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 PM EST MON JAN 2 2017 LMZ043-046-030500- /O.NEW.KIWX.SC.Y.0001.170103T2100Z-170105T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 349 PM EST MON JAN 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST THURSDAY. * WINDS: NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS * WAVES: 3 TO 6 FEET TUESDAY NIGHT BUILDING TO 6 TO 10 FEET ON WEDNESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
516 WHUS73 KIWX 030247 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 947 PM EST MON JAN 2 2017 LMZ043-046-031100- /O.CON.KIWX.SC.Y.0001.170103T2100Z-170105T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 947 PM EST MON JAN 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST THURSDAY. * WINDS: NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS * WAVES: 3 TO 6 FEET TUESDAY AFTERNOON BUILDING TO 6 TO 10 FEET ON WEDNESDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
952 WHUS73 KIWX 030939 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EST TUE JAN 3 2017 LMZ043-046-031745- /O.EXT.KIWX.SC.Y.0001.170103T2100Z-170104T0300Z/ /O.NEW.KIWX.GL.A.0001.170104T0300Z-170105T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 AM EST TUE JAN 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS: BECOMING NORTHWEST BY EARLY TONIGHT AT 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT POSSIBLE. * WAVES: 3 TO 6 FEET TUESDAY AFTERNOON BUILDING TO 8 TO 12 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
036 WHUS73 KIWX 031608 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1108 AM EST TUE JAN 3 2017 LMZ043-046-040015- /O.CON.KIWX.SC.Y.0001.170103T2100Z-170104T0300Z/ /O.CON.KIWX.GL.A.0001.170104T0300Z-170105T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1108 AM EST TUE JAN 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY EVENING. * WINDS: BECOMING NORTHWEST BY EARLY TONIGHT AT 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT POSSIBLE. * WAVES: 3 TO 6 FEET THIS AFTERNOON BUILDING TO 6 TO 10 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
107 WHUS73 KIWX 032054 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 PM EST TUE JAN 3 2017 LMZ043-046-040500- /O.CON.KIWX.SC.Y.0001.170103T2100Z-170104T0300Z/ /O.UPG.KIWX.GL.A.0001.170104T0300Z-170105T0300Z/ /O.NEW.KIWX.GL.W.0001.170104T0300Z-170105T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 PM EST TUE JAN 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: NORTHWEST AT 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS GALES POSSIBLE. * WAVES: 3 TO 6 FEET THIS EVENING BUILDING TO 6 TO 10 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 12:47 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 2, 12:47 PM EST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1247 PM EST Mon Jan 2 2017 .SYNOPSIS... Issued at 409 AM EST Mon Jan 2 2017 Warmer air lifting to the north combined with several weak upper level disturbances will result in increasing chances of rain today and tonight. Temperatures will be slow to rise today however due to extensive clouds. Rain will become likely from west to east this afternoon into tonight, with scattered showers lingering into Tuesday. Another arctic air mass will be drawn into the area behind this system for Tuesday night through Friday. Along with the much colder air will come increasing chances for lake effect snow during this period across southern lower Michigan and far north central Indiana. && .SHORT TERM...(Today and Tonight) Issued at 409 AM EST Mon Jan 2 2017 Active pattern for the short term period with a series of short waves and increasing moisture transport to bring periods of rain this afternoon/tonight. Initial low level moisture advection push is now working northward across especially southeast portions of the forecast area with some patchy drizzle. Upstream observations seem to suggest that low level evaporative cooling is being effectively offset by strength of the moisture advection, which should tend to keep near sfc/sfc wet bulbs warm enough for primarily drizzle as opposed to freezing drizzle. May need to a keep a few hours mention going through 12Z across the far southeast of some patchy light freezing drizzle, but not expecting much in the way of any impacts at this time. Leading edge of stratus has now pushed across southern half of the forecast area and will overspread southern lower Michigan through 12Z. Had to continue to cut back on temps for today given extensive low clouds, low level easterly flow, and sharpening low level inversion. Temps may even struggle to reach the upper 30s across northern portions of the area and possibly not until closer to the 21Z-00Z timeframe. Precip chances somewhat complicated today due to stronger forcing likely remaining south of the area and two distinct low level moisture axes advecting into the area. The first area of stronger low level moisture transport will be shifting east of the area early this morning, with second low level theta-e push working northeast from central Illinois late morning/afternoon. Expecting light rain to increase in coverage late morning and especially this afternoon as northern sheared extension of stronger short wave skirting south of the area begins to interact with this moisture axis. Will keep higher likely PoPs across western portions of the area this afternoon. Weak upper forcing and axis of maximum low level moisture transport should bring the greatest coverage of rain showers from late this afternoon through this evening, and eventually shifting east of the area during the overnight hours. It still appears as though precip amounts should be limited by overall progressive nature of this features. Still some indications of weak elevated instability, particularly across south central/southeast portions of the forecast area early this evening where will keep slight chance of thunder mention, but chances appear minimal given overall limited dynamics. The other issue that will need to be watched is fog potential. Anomalous low level moisture lifting into the area later this afternoon into tonight should promote upstream fog across the lower MS valley to work into the local area. Did add areas of fog tonight, and while some potential for fog to be on the dense side will hold off on any mention at this time with lack of snow cover possibly helping to alleviate widespread dense fog. With low level WAA, extensive stratus/fog tonight, temps should not show much movement. && .LONG TERM...(Tuesday through Sunday) Issued at 409 AM EST Mon Jan 2 2017 Lingering rain chances Tuesday followed by transition to another arctic air mass for Wed-Sat and increasing lake effect chances will continue to be the main forecast items for the long term. Deeper moisture axis will be migrating eastward to the eastern Great Lakes to begin the day Tuesday. However, mid/large scale support (upper trough axis and approach of left exit region of Central Plains upper jet) and some increased frontal forcing should support some scattered shower development and will maintain low to mid range rain chances. Despite cold advection, temps should not drop too sharply in the afternoon due to increasing mixing. Attention for Tuesday night through the first part of the weekend will shift to increasing cold and lake effect snow showers. Convective depths for lake effect concerns will be rather limited from Tuesday afternoon through most of Tuesday night, although by late Tuesday night should start to see inversion heights rise more substantially. Fetch should be more northwest for the Tuesday night- Wednesday period, with main item of uncertainty in terms of intensity of lake effect resting with mid level moisture quality. Have not made significant changes to likely PoPs for the late Tuesday-Wednesday period. Some recovery in mid level moisture should accompany a reinforcing mid/upper level trough later Wednesday into Thursday, which will bring increased lake induced instability. Fetch may trend more westerly for this period however. At this forecast distance given fetch/moisture uncertainties, had to maintain a long duration broad high chance/low likely lake effect PoP idea through much of the late week period. Could see several inches of lake effect accumulation over the multi-day period from Wed-Fri, and some wind issues may accompany the lake effect particularly Tue night-Wed. However, as mentioned still plenty of uncertainty with how lake effect will evolve at this forecast distance. High temperatures on Wednesday are only expected to reach into the mid 20s with that secondary cold advection push Wednesday night only allowing afternoon highs by Thursday in the mid to upper teens. Eventual temp moderation still looks in store late in the period, although exact timing of lower confidence with GFS/EC differing on amplitude of Thursday upper trough that has later impacts on residence time of low level thermal trough. Coldest wind chills of this period look to be in the Thu-Fri period when sub-zero wind chills are possible. Have generally strayed away from 00Z GFS idea of stronger/more northward track of eastern Pacific wave for next weekend which has very little support among GEFS means. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1246 PM EST Mon Jan 2 2017 Warm and moist air continues to move in from the south with scattered showers and drizzle. CIGs and VISBY are generally in IFR range and will continue to remain that way through the overnight hours even after rain ends. Fog is possible overnight with the increased warmth and moisture. Noting some MVFR obs in IND's forecast area, which may move into FWA for a few hours, however feel VISBY and or CIGs may be low enough to warrant leaving that out. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 2, 5:06 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 506 AM EST MON JAN 2 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-031015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 506 AM EST MON JAN 2 2017 /406 AM CST MON JAN 2 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF A THUNDERSTORM THIS EVENING MAINLY SOUTH OF ROUTE 24 ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. SEVERE WEATHER IS NOT EXPECTED. CHANCES OF LAKE EFFECT SNOW SHOWERS WILL INCREASE LATE TUESDAY NIGHT AND WILL CONTINUE THROUGH FRIDAY...MAINLY ACROSS SOUTHWEST LOWER MICHIGAN AND EXTREME NORTHWEST AND NORTH CENTRAL INDIANA. GUSTY NORTHWEST WINDS TO 30 MPH LATE TUESDAY NIGHT INTO WEDNESDAY MAY ALSO RESULT IN SOME BLOWING AND DRIFTING OF THE LAKE EFFECT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-031015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 506 AM EST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN TUESDAY AFTERNOON THROUGH MUCH OF THE REMAINDER OF THE WEEK. FREEZING SPRAY IS EXPECTED FROM WEDNESDAY THROUGH FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.